Alert archive / Mississippi / Flash Flood Warnings in 2011
Flash Flood Warning 162, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Sep 5, 2011, 8:19 AM CDT for 8 counties in Mississippi; Hardin County, McNairy County, Tennessee. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 5, 2011, 8:19 AM CDT (13:19 UTC)
- Expired
- Sep 5, 2011, 9:15 PM CDT
- In force
- 13 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Alcorn County, MS, Benton County, MS, Lafayette County, MS, Marshall County, MS, Prentiss County, MS, Tippah County, MS, Tishomingo County, MS, Union County, MS, Hardin County, TN, McNairy County, TN
The radar
The Columbus AFB radar (KGWX), 114 km from the middle of the area, began a volume at 13:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 1.3 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1702 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -63 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
669
WGUS54 KMEG 051319
FFWMEG
MSC003-009-071-093-117-139-141-145-TNC071-109-051715-
/O.NEW.KMEG.FF.W.0162.110905T1319Z-110905T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
819 AM CDT MON SEP 5 2011
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ALCORN COUNTY IN NORTHEAST MISSISSIPPI...
BENTON COUNTY IN NORTHEAST MISSISSIPPI...
NORTHWESTERN PRENTISS COUNTY IN NORTHEAST MISSISSIPPI...
TIPPAH COUNTY IN NORTHEAST MISSISSIPPI...
NORTHERN TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI...
NORTHERN UNION COUNTY IN NORTHEAST MISSISSIPPI...
NORTH CENTRAL LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...
SOUTHEASTERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
HARDIN COUNTY IN SOUTHWEST TENNESSEE...
SOUTHERN MCNAIRY COUNTY IN SOUTHWEST TENNESSEE...
* UNTIL 1215 PM CDT
* AT 819 AM CDT... 2 TO 4 INCHES OF RAINFALL HAS OCCURRED OVER THE
PAST 6 HOURS. SHOWERS AND THUNDERSTORMS WILL PRODUCE AN ADDITIONAL
2 TO 4 INCHES OF RAIN OVER THE NEXT 6 HOURS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BOONEVILLE...CORINTH...HOLLY SPRINGS...RIPLEY...SAVANNAH...PICKWICK
LANDING STATE PARK...J P COLEMAN STATE PARK AND WALL DOXEY STATE
PARK.
THIS WARNING INCLUDES THE FOLLOWING LOW WATER CROSSINGS IN DECATUR
COUNTY MARTIN LANDING ROAD AT CAMPBELLS BRANCH AND ROBERT GURLEY ROAD
AT STEWMAN CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3500 8819 3491 8815 3456 8860 3456 8892
3459 8924 3450 8925 3456 8967 3468 8967
3499 8936 3499 8879 3537 8823 3538 8802
3501 8798
$$7 follow-up statements
467
WGUS54 KMEG 051700
FFWMEG
MSC003-009-071-093-117-139-141-145-TNC071-109-052315-
/O.EXT.KMEG.FF.W.0162.000000T0000Z-110905T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1200 PM CDT MON SEP 5 2011
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
ALCORN COUNTY IN NORTHEAST MISSISSIPPI...
SOUTHEASTERN BENTON COUNTY IN NORTHEAST MISSISSIPPI...
NORTHWESTERN PRENTISS COUNTY IN NORTHEAST MISSISSIPPI...
TIPPAH COUNTY IN NORTHEAST MISSISSIPPI...
NORTHERN TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI...
NORTHERN UNION COUNTY IN NORTHEAST MISSISSIPPI...
NORTHERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...
EXTREME SOUTHEASTERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
HARDIN COUNTY IN SOUTHWEST TENNESSEE...
SOUTHERN MCNAIRY COUNTY IN SOUTHWEST TENNESSEE...
* UNTIL 615 PM CDT MONDAY
* AT 1157 AM CDT...DOPPLER RADAR AND TRAINED WEATHER OBSERVERS
REPORTED 3 TO 5 INCHES OF RAINFALL HAS OCCURRED OVER THE PAST 12
HOURS. RAINBANDS ASSOCIATED WITH TROPICAL DEPRESSION LEE WILL
PRODUCE AN ADDITIONAL 1 TO 3 INCHES OF RAIN...WITH ISOLATED HIGHER
AMOUNTS OVER THE NEXT 6 HOURS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BOONEVILLE...CORINTH...HOLLY SPRINGS...RIPLEY...SAVANNAH...PICKWICK
LANDING STATE PARK...J P COLEMAN STATE PARK AND WALL DOXEY STATE
PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
.TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MEMPHIS.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3500 8819 3491 8815 3456 8860 3456 8892
3459 8924 3450 8925 3456 8967 3468 8967
3499 8936 3499 8879 3537 8823 3538 8802
3501 8798
$$662
WGUS74 KMEG 051744
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1244 PM CDT MON SEP 5 2011
MSC009-071-093-051753-
/O.CAN.KMEG.FF.W.0162.000000T0000Z-110905T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BENTON MS-MARSHALL MS-LAFAYETTE MS-
1244 PM CDT MON SEP 5 2011
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTH CENTRAL
LAFAYETTE...SOUTHEASTERN MARSHALL AND BENTON COUNTIES...
THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS
THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN CANCELLED.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3500 8819 3491 8815 3456 8860 3456 8892
3458 8910 3499 8879 3537 8823 3538 8802
3501 8798
$$
MSC003-117-139-141-145-TNC071-109-052315-
/O.CON.KMEG.FF.W.0162.000000T0000Z-110905T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
UNION MS-TISHOMINGO MS-TIPPAH MS-PRENTISS MS-ALCORN MS-HARDIN TN-
MCNAIRY TN-
1244 PM CDT MON SEP 5 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR
SOUTHERN MCNAIRY...HARDIN...ALCORN...NORTHWESTERN PRENTISS...
SOUTHEASTERN TIPPAH...NORTHERN TISHOMINGO AND NORTHEASTERN UNION
COUNTIES...
AT 1243 PM CDT...DOPPLER RADAR AND TRAINED WEATHER OBSERVERS
REPORTED 3 TO 5 INCHES OF RAINFALL HAS OCCURRED OVER THE PAST 12
HOURS. RAINBANDS ASSOCIATED WITH TROPICAL DEPRESSION LEE WILL
PRODUCE AN ADDITIONAL 1 TO 3 INCHES OF RAIN...WITH ISOLATED HIGHER
AMOUNTS OVER THE NEXT 6 HOURS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BOONEVILLE...
CORINTH...RIPLEY...SAVANNAH...PICKWICK LANDING STATE PARK AND J P
COLEMAN STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
.TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MEMPHIS.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3500 8819 3491 8815 3456 8860 3456 8892
3458 8910 3499 8879 3537 8823 3538 8802
3501 8798
$$293
WGUS74 KMEG 051940
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
240 PM CDT MON SEP 5 2011
MSC145-051946-
/O.CAN.KMEG.FF.W.0162.000000T0000Z-110905T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
UNION MS-
240 PM CDT MON SEP 5 2011
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHEASTERN UNION
COUNTY...
THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS
THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN CANCELLED.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3500 8819 3491 8815 3456 8860 3456 8874
3459 8874 3460 8876 3499 8855 3537 8823
3538 8802 3501 8798
$$
MSC003-117-139-141-TNC071-109-052315-
/O.CON.KMEG.FF.W.0162.000000T0000Z-110905T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TISHOMINGO MS-TIPPAH MS-PRENTISS MS-ALCORN MS-HARDIN TN-MCNAIRY TN-
240 PM CDT MON SEP 5 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR
SOUTHEASTERN MCNAIRY...HARDIN...EASTERN ALCORN...NORTHWESTERN
PRENTISS...EXTREME SOUTHEASTERN TIPPAH AND NORTHERN TISHOMINGO
COUNTIES...
AT 236 PM CDT...DOPPLER RADAR AND TRAINED WEATHER OBSERVERS
REPORTED 6 TO 8 INCHES OF RAINFALL HAS OCCURRED OVER THE PAST 18
HOURS. SHOWERS AND THUNDERSTORMS WILL PRODUCE AN ADDITIONAL 1 TO 3
INCHES OF RAIN IN THE NEXT 4 HOURS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BOONEVILLE...
CORINTH...SAVANNAH...PICKWICK LANDING STATE PARK AND J P COLEMAN
STATE PARK.
THIS WARNING INCLUDES THE FOLLOWING LOW WATER CROSSINGS IN DECATUR
COUNTY MARTIN LANDING ROAD AT CAMPBELLS BRANCH AND ROBERT GURLEY ROAD
AT STEWMAN CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
.FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS
OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED
BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING
STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP
TO HIGHER GROUND.
.TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MEMPHIS.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3500 8819 3491 8815 3456 8860 3456 8874
3459 8874 3460 8876 3499 8855 3537 8823
3538 8802 3501 8798
$$518
WGUS54 KMEG 052257
FFWMEG
MSC003-117-139-141-TNC071-109-060215-
/O.EXT.KMEG.FF.W.0162.000000T0000Z-110906T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
557 PM CDT MON SEP 5 2011
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
EASTERN ALCORN COUNTY IN NORTHEAST MISSISSIPPI...
NORTHWESTERN PRENTISS COUNTY IN NORTHEAST MISSISSIPPI...
EXTREME SOUTHEASTERN TIPPAH COUNTY IN NORTHEAST MISSISSIPPI...
NORTHERN TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI...
HARDIN COUNTY IN SOUTHWEST TENNESSEE...
SOUTHEASTERN MCNAIRY COUNTY IN SOUTHWEST TENNESSEE...
* UNTIL 915 PM CDT
* AT 558 PM CDT... 1 TO 3 INCHES OF RAINFALL HAS OCCURRED OVER THE
PAST 6 HOURS. SHOWERS AND THUNDERSTORMS WILL PRODUCE AN ADDITIONAL
1 TO 2 INCHES OF RAIN OVER THE NEXT 3 HOURS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BOONEVILLE...CORINTH...SAVANNAH...PICKWICK LANDING STATE PARK AND J
P COLEMAN STATE PARK.
THIS WARNING INCLUDES THE FOLLOWING LOW WATER CROSSINGS IN DECATUR
COUNTY MARTIN LANDING ROAD AT CAMPBELLS BRANCH AND ROBERT GURLEY ROAD
AT STEWMAN CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
.FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS
OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED
BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING
STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP
TO HIGHER GROUND.
.TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MEMPHIS.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3500 8819 3491 8815 3456 8860 3456 8874
3459 8874 3460 8876 3499 8855 3537 8823
3538 8802 3501 8798
$$628
WGUS74 KMEG 060047
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
747 PM CDT MON SEP 5 2011
MSC139-TNC109-060057-
/O.CAN.KMEG.FF.W.0162.000000T0000Z-110906T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TIPPAH MS-MCNAIRY TN-
747 PM CDT MON SEP 5 2011
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHEASTERN
MCNAIRY AND EXTREME SOUTHEASTERN TIPPAH COUNTIES...
THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS
THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN CANCELLED.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3500 8819 3491 8815 3469 8844 3500 8840
3500 8838 3503 8838 3537 8823 3538 8802
3501 8798
$$
MSC003-117-141-TNC071-060215-
/O.CON.KMEG.FF.W.0162.000000T0000Z-110906T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TISHOMINGO MS-PRENTISS MS-ALCORN MS-HARDIN TN-
747 PM CDT MON SEP 5 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR
HARDIN...EASTERN ALCORN...NORTHEASTERN PRENTISS AND NORTHERN
TISHOMINGO COUNTIES...
AT 747 PM CDT... 1 TO 2 INCHES OF RAINFALL HAS OCCURRED OVER THE PAST
6 HOURS. SHOWERS AND THUNDERSTORMS MAY PRODUCE AN ADDITIONAL INCH OF
RAIN OVER THE NEXT HOUR.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SAVANNAH...
PICKWICK LANDING STATE PARK AND J P COLEMAN STATE PARK.
THIS WARNING INCLUDES THE FOLLOWING LOW WATER CROSSINGS IN DECATUR
COUNTY MARTIN LANDING ROAD AT CAMPBELLS BRANCH AND ROBERT GURLEY ROAD
AT STEWMAN CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3500 8819 3491 8815 3469 8844 3500 8840
3500 8838 3503 8838 3537 8823 3538 8802
3501 8798
$$040
WGUS74 KMEG 060135
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
835 PM CDT MON SEP 5 2011
MSC003-117-060145-
/O.CAN.KMEG.FF.W.0162.000000T0000Z-110906T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PRENTISS MS-ALCORN MS-
835 PM CDT MON SEP 5 2011
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EASTERN ALCORN AND
NORTHEASTERN PRENTISS COUNTIES...
THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS
THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN CANCELLED.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3500 8819 3491 8815 3477 8833 3501 8829
3517 8821 3537 8813 3538 8802 3501 8798
$$
MSC141-TNC071-060215-
/O.CON.KMEG.FF.W.0162.000000T0000Z-110906T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TISHOMINGO MS-HARDIN TN-
835 PM CDT MON SEP 5 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR
EASTERN HARDIN AND NORTHERN TISHOMINGO COUNTIES...
AT 835 PM CDT...DOPPLER RADAR ESTIMATES 1 TO 2 INCHES OF RAINFALL HAS
OCCURRED OVER THE PAST 6 HOURS. SHOWERS AND THUNDERSTORMS MAY
PRODUCE AN ADDITIONAL INCH OF RAIN OVER THE NEXT HOUR.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PICKWICK
LANDING STATE PARK AND J P COLEMAN STATE PARK.
THIS WARNING INCLUDES THE FOLLOWING LOW WATER CROSSINGS IN DECATUR
COUNTY MARTIN LANDING ROAD AT CAMPBELLS BRANCH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3500 8819 3491 8815 3477 8833 3501 8829
3517 8821 3537 8813 3538 8802 3501 8798
$$051
WGUS74 KMEG 060205
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
905 PM CDT MON SEP 5 2011
MSC141-TNC071-060215-
/O.EXP.KMEG.FF.W.0162.000000T0000Z-110906T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TISHOMINGO MS-HARDIN TN-
905 PM CDT MON SEP 5 2011
...THE FLASH FLOOD WARNING WILL EXPIRE AT 915 PM CDT FOR EASTERN
HARDIN AND NORTHERN TISHOMINGO COUNTIES...
THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS
THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO
EXPIRE.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3500 8819 3491 8815 3477 8833 3501 8829
3517 8821 3537 8813 3538 8802 3501 8798
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Sep 5, 6:00 AM CDT, 2 hours 19 minutes earlier.
Area forecast discussion, Sep 5, 6:00 AM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
600 AM CDT MON SEP 5 2011
.PREV DISCUSSION... /ISSUED 449 AM CDT MON SEP 5 2011/
MAIN FOCUS OF CONCERN REMAINS TROPICAL DEPRESSION LEE. 00Z
GFS/ECMWF ARE SLIGHTLY MORE PROGRESSIVE WITH THE HANDLING OF LEE/S
EXIT FROM THE LOWER MS RIVER VALLEY. IN THE SHORT TERM...DRIER
MIDCONTINENTAL AIR FLOWING DOWN THE DELTA HAS ERODED RAINFALL OVER
MOST OF WEST TN AND NORTHWEST MS. THE MEMPHIS METRO HAS LIKELY
ALREADY SEEN ALL ITS RAIN FROM LEE.
HEAVY RAIN THREAT RAMPS UP QUICKLY TO THE SOUTHEAST... OVER NORTHEAST
MS. KGWX RADAR SHOWED A NEARLY STATIONARY BAND OF MODERATE RAIN
EXTENDING FROM YALOBUSHA EASTWARD THROUGH MONROE AND ITAWAMBA
COUNTIES. THIS BAND IS ASSOCIATED A SHARP BAROCLINIC GRADIENT...
THE WHERE THE YESTERDAY/S COLD FRONT HAS STALLED NEAR THE NORTHERN
PERIPHERY OF LEE. AS ANTICIPATED IN EARLIER FORECASTS AND AS
PROGGED BY THE 00Z GFS... DEEP TROPICAL MOISTURE WILL IMPINGE ON
THIS BOUNDARY THROUGH THIS MORNING...WITH INTENSIFYING CONVERGENCE
AND LIFT OF THE ELEVATED HIGH THETA E AIR. THIS WILL LIKELY
CREATE A BAND OF HIGH RAIN AMOUNTS ALONG AND SOUTHEAST OF THE
NATCHEZ TRACE PARKWAY LATER THIS MORNING. IN ADDITION TO WHAT
OCCURRED SUNDAY NIGHT...4 TO 8 INCH RAINFALL AMOUNTS ARE EXPECTED.
THE FLASH FLOOD WATCH WAS UPDATED AND SEGMENTED TO REFLECT THE
EXPECTED RAIN AMOUNTS THROUGH TONIGHT. NORTHWEST MS COUNTIES WERE
PULLED FROM THE WATCH...WHERE DRIER POST FRONTAL AIR HAS ENDED THE
HEAVY RAIN THREAT.
AS MENTIONED ABOVE...THE MODELS ARE SLIGHTLY MORE PROGRESSIVE WITH
THE EXIT OF LEE BEYOND THIS AFTERNOON. BETWEEN THE GFS...NAM AND
ECMWF... THE ECMWF WAS THE LEAST PROGRESSIVE. HAVE STAYED
CONSERVATIVE WITH THE FORECAST OF RAIN AND CLOUDS...HEDGING
TOWARD THE ECMWF.
THE MIDWEEK PERIODS WILL BE PREDOMINATELY DRY... WITH THE POSSIBLE
EXCEPTION OF LIGHT SHOWERS NEAR THE TN RIVER. THESE SHOWERS APPEAR
A BETTER BET OVER OTHER AREAS OF THE MIDSOUTH LATER IN THE WEEK...
WHEN THE EXTRATROPICAL REMNANTS OF LEE RETROGRADE INTO THE WESTERN
OHIO RIVER VALLEY. OTHERWISE...THE MAIN STORY FOR THE MID TO LATE
WEEK PERIODS WILL BE COOLER THAN NORMAL TEMPERATURES.
PWB
&&
.AVIATION...
12Z TAF SET
REMNANTS OF TROPICAL DEPRESSION LEE WILL CONTINUE TO MOVE
NORTHEASTWARD TODAY AND WILL BE LOCATED IN CENTRAL ALABAMA
BY TONIGHT. HEAVY RAIN BANDS HAVE MOVED INTO KTUP AND EXPECT THE
TREND TO CONTINUE THROUGH 18Z BEFORE LETTING UP. CIGS WILL
IMPROVE TO MVFR AT THAT TIME AND CONDITIONS WILL BE VFR BY 1Z.
MEANWHILE...KMEM AND KMKL MAY SEE CIGS RETURN TO MVFR BY 14-15Z AS
LOWER CIGS ROTATE BACK TO THE WEST BRIEFLY AS THE SYSTEM MOVES
NORTHEAST. HOWEVER...VFR CIGS SHOULD RETURN BY 18-19Z WITH
CLEARING OCCURRING THIS EVENING. NO MORE RAIN IS EXPECTED AT THESE
TWO TAF SITES. VFR CONDITIONS WILL CONTINUE AT KJBR FOR THE NEXT
24 HOURS. STRONG NNE WINDS OF 15 TO 20 KTS SUSTAINED WITH HIGHER
GUSTS WILL TURN MORE TO THE NW THIS EVENING BEHIND THE TROPICAL
SYSTEM. SPEEDS WILL ALSO DECREASE SOME BUT WILL REMAIN AT 10-15
KTS WITH HIGHER GUSTS THROUGH THE OVERNIGHT HOURS.
KRM
&&
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 74 56 75 56 / 10 0 0 10
MKL 73 55 73 50 / 20 10 10 10
JBR 74 53 75 52 / 0 0 0 10
TUP 72 57 75 54 / 100 40 20 10
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY UNTIL 7 PM CDT TUESDAY FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...WIND ADVISORY UNTIL 7 PM CDT TUESDAY FOR DUNKLIN-PEMISCOT.
MS...WIND ADVISORY UNTIL 7 PM CDT TUESDAY FOR ALCORN-BENTON MS-
CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
FLASH FLOOD WATCH THROUGH THIS EVENING FOR CALHOUN-LAFAYETTE-
PONTOTOC-TIPPAH-UNION-YALOBUSHA.
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR ALCORN-LEE MS-
PRENTISS.
FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR CHICKASAW-ITAWAMBA-
MONROE-TISHOMINGO.
TN...WIND ADVISORY UNTIL 7 PM CDT TUESDAY FOR CARROLL-CHESTER-
CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
OBION-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, Sep 5, 4:04 AM CDT, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 404 AM CDT MON SEP 5 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-061115- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 404 AM CDT MON SEP 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT PERSISTENT MODERATE TO OCCASIONALLY HEAVY RAIN OVER NORTHEAST MISSISSIPPI WILL CREATE A CONTINUED THREAT FOR FLASH FLOODING THROUGH TONIGHT. WINDS WILL LIKELY REACH WIND ADVISORY CRITERIA OVER MOST OF THE MIDSOUTH TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY GUSTY WINDS WILL CONTINUE ACROSS THE MIDSOUTH THROUGH TUESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... RAINFALL AND FLOODING REPORTS MAY BE REQUESTED OF SPOTTERS OVER NORTHEAST MISSISSIPPI THROUGH TONIGHT. PWB
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 8:10 PM CDT | Flash Flood Warning | MEG | Alcorn, Lafayette, Marshall, Panola, Pontotoc, Prentiss and 6 more | 6 hr |
| Sep 4, 8:24 PM CDT | Flash Flood Watch | MEG | Alcorn, Benton, Calhoun, Chickasaw, Coahoma, Itawamba and 14 more | 26 hr |
| Sep 4, 10:32 PM CDT | Flash Flood Warning | MEG | Itawamba, Lee, Pontotoc, Prentiss, Tishomingo, Union | 23 hr |
| Sep 5, 1:45 AM CDT | River Flood Warning | MEG | Lafayette, Marshall, Union | 9 hr |
| Sep 5, 2:08 AM CDT | Flash Flood Warning | MEG | Calhoun, Chickasaw, Itawamba, Lafayette, Lee, Monroe and 2 more | 16 hr |
| Sep 5, 8:10 AM CDT | Flash Flood Warning | MEG | Calhoun, Lafayette, Lee, Panola, Pontotoc, Prentiss and 3 more | 6 hr |
| Sep 5, 5:49 PM CDT | Flash Flood Warning | MEG | Chickasaw, Itawamba, Lee, Monroe, Pontotoc, Tishomingo | 97 min |
| Sep 4, 9:57 PM CDT | Flash Flood Warning | MEG | Hardin | 6 hr |
Nearby
Flash Flood Warnings in Mississippi, 2011Flash Flood Warnings in Tennessee, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.